Texas, 2022Drought in Texas, June 1 to 7, 2022
June 1 to 7, 2022 · NWS FWD · 3 events in 3 counties and zones
Severe drought conditions affected portions of North Texas in early June but improved after beneficial rainfall was received.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought conditions affected portions of North Texas in early June but improved after beneficial rainfall was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 31, 6:57 PM CST, 5 hours 3 minutes earlier.
Area forecast discussion, May 31, 6:57 PM CST, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
757 PM CDT Tue May 31 2022
...New Short Term, Aviation...
.SHORT TERM... /NEW/
/Tonight and Wednesday/
Severe thunderstorms are ongoing along a late-season cold front,
from the Texas Panhandle into western Oklahoma. The main storm
motion remains to the east, but some southward propagation is
possible this evening as a low-level jet ensues. It would still be
a long journey to our northwest frontier, and convective-allowing
models keep this activity to our northwest. The cirrus-level winds
have more of a northerly component, which will allow the canopy to
reach North Texas this evening.
Although it is unlikely to result in convective activity within
North Texas, the low-level jet will thrust another nocturnal
stratocu deck across much of the region. A similar evolution of
ceiling arrival and erosion is expected, with sufficient sunshine
Wednesday afternoon to allow temperatures to reach the 90s across
much of North and Central Texas. Some warm advection showers may
approach the Brazos Valley, but this convective process will be
more effective when aided by surface heating, with perhaps
isolated/scattered cells across mainly East Texas during the
afternoon hours. As the cold front approaches from the northwest
Wednesday afternoon, renewed development along the boundary may
invade the CWA before nightfall. More widespread activity should
spread into North Texas Wednesday evening.
25
&&
.LONG TERM... /Issued 208 PM CDT Tue May 31 2022/
/Wednesday night through Tuesday/
The cold front sliding southward through Oklahoma will move into
North Texas late Wednesday night, clearing our southern zones by
midday Thursday. Aloft, an attendant shortwave should provide
modest mid-level ascent and lapse rates across the region
overnight Wednesday into Thursday morning. Scattered to numerous
showers and thunderstorms should develop along and ahead of the
advancing cold front late Wednesday night, and have maintained
high chance to likely PoPs for areas north of I-20 after midnight.
Coverage elsewhere across the region will diminish somewhat by
Thursday morning, but chance PoPs will be fairly widespread across
the area through Thursday, trending highest in the south during
the afternoon in proximity to the front. Don't expect widespread
severe weather in association with this cold front, but a few
storms may produce some strong gusty winds, and possibly some
small hail late Wednesday night and Thursday.
In the wake of the shortwave and attendant frontal passage, North
Texas will at least temporarily find itself in a northwesterly
upper level flow regime late this week into the weekend. This time
of year, this frequently results in upstream convective
development which inevitably works its way southeastward into our
region. Model guidance is still a bit nebulous on scenarios for
this, but it does appear that we'll have at least a couple of
opportunities for convective development over Northwest Texas
early Friday and again early Saturday. For now, have broadbrushed
low end PoPs for most of the area Friday morning and again
Saturday morning. Later runs may refine the evolution of these
convective complexes to a point where higher PoPs will be required
for portions of the forecast area during these periods.
Chances for precipitation start to diminish by Sunday, as weak
upper ridging redevelops over Northern Mexico and Texas, leaving
our region in a more subsident regime through the early part of
next week. Daytime highs will accordingly rise decisively from
Sunday into Tuesday, compared with the relatively milder readings
of Thursday through Saturday. We'll see highs approach and even
exceed the century mark across the western third of our forecast
area, with upper 90s elsewhere. Fortunately, dewpoints will remain
in the 60s for the most part through Tuesday, resulting in
afternoon heat indices which will approximate the ambient air
temperatures. Thus, while it will certainly feel like early June,
major heat problems are not anticipated at this time.
Bradshaw
&&
.AVIATION... /NEW/
/00Z TAFs/
MVFR stratus Wednesday morning. TSRA potential Wednesday evening.
A similar low-level jet will surge an MVFR deck across all
terminals before daybreak Wednesday morning. Ceilings below 2kft
AGL are more likely in Central Texas, but the further moistening
boundary layer may result in some post-sunrise ceilings as low as
1500ft at Metroplex terminals. The deck will slowly lift, equally
difficult to scatter as it was Tuesday afternoon, though VFR will
dominate the afternoon hours regardless. A cold front will
approach late Wednesday. Although the wind shift is likely beyond
the extended portion of the DFW TAF, TSRA in advance of the
boundary may impact the Metroplex Wednesday evening.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 76 92 69 81 67 / 0 10 50 40 20
Waco 76 92 73 85 69 / 5 20 30 30 20
Paris 73 89 68 80 66 / 5 20 60 40 10
Denton 75 92 65 80 63 / 5 10 60 40 20
McKinney 75 89 67 79 64 / 0 10 60 40 20
Dallas 76 92 70 81 68 / 0 10 50 40 20
Terrell 75 91 69 82 66 / 0 20 50 50 20
Corsicana 76 91 72 85 68 / 0 20 30 40 20
Temple 76 92 72 88 68 / 5 10 20 30 20
Mineral Wells 74 93 65 79 63 / 0 5 50 40 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 31, 6:05 PM CST, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
705 PM CDT Tue May 31 2022
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
705 PM CDT Tue May 31 2022
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
Thunderstorms may enter far northwestern portions of North Texas
tonight. Any storm would be capable of gusty winds and frequent
lightning. Severe weather is not expected.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorm chances return across the rest of the region Wednesday
afternoon through Friday. Severe weather chances are low, but some
storms may produce gusty winds and frequent lightning.
There is a slight chance of storms mainly along the Red River
counties late Friday night into Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Denton
- When
- June 1, 12:00 AM CST to June 7, 12:00 AM CST
- Where
- Denton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
Severe drought conditions affected southern portions of the county but improved early in the month.
Drought, Montague
- When
- June 1, 12:00 AM CST to June 7, 12:00 AM CST
- Where
- Montague forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Severe drought conditions affected northern portions of the county but improved early in the month.
Drought, Wise
- When
- June 1, 12:00 AM CST to June 7, 12:00 AM CST
- Where
- Wise forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Severe drought conditions affected southern portions of the county but improved early in the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 1 to 3, 20222 deaths · 2 injured · $335,000 · 65 kt wind · 7 events
- Drought in South Dakota, June 1 to 30, 2022$101 million · 12 events
- Excessive Heat in Colorado, June 1, 20221 death · 1 event
- Drought in Iowa, June 1 to 30, 2022$7.6 million · 2 events
- Drought in Nebraska, June 1 to 30, 2022$904,000 · 2 events
- Flooding in South Dakota, June 1 to 30, 2022$408,000 · 6 events
- Hail and Damaging Winds in Ohio, June 1, 2022$84,000 · 1.5 in hail · 35 events
- Damaging Winds in Virginia, June 1, 2022$161,000 · 60 kt wind · 5 events
- Damaging Winds in Michigan, June 1, 2022$100,000 · 59 kt wind · 7 events
- Damaging Wind in North Carolina, June 1, 2022$100,000 · 87 kt wind · 1 event
- Flash Flooding and Flood in Kansas, June 1, 2022$200 · 46 events
- Drought in New Mexico, June 1 to 30, 202241 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1040980, 1040981, 1040983.